Guideline decision tool · Neurology
🧠

Glasgow Coma Scale (GCS) Calculator — free guideline decision tool

Score level of consciousness with the Glasgow Coma Scale (GCS) from eye, verbal and motor responses (3–15).

Open guideline tool →
Computed locally — no data uploaded. For licensed clinicians.
📋

Guideline-based

Implements the decision logic from published clinical guidelines.

🖥️

Runs in your browser

No installation. Enter the patient's values and get a guideline recommendation instantly.

🔒

Data stays local

Nothing is uploaded. Results are for licensed clinicians only.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Eye opening4 Spontaneous
Verbal response5 Oriented
Motor response6 Obeys commands

GCS15/15

  • BreakdownE4 V5 M6
  • SeverityMild brain injury
  • AirwayMonitor; reassess for change.
Eye opening1 None
Verbal response1 None
Motor response1 None

GCS3/15

  • BreakdownE1 V1 M1
  • SeveritySevere brain injury
  • AirwayGCS ≤ 8: consider definitive airway protection.

Common questions

What is Glasgow Coma Scale (GCS) Calculator?

Score level of consciousness with the Glasgow Coma Scale (GCS) from eye, verbal and motor responses (3–15).

How is Glasgow Coma Scale (GCS) Calculator calculated? What is the core formula?

GCS = Eye(1–4) + Verbal(1–5) + Motor(1–6). Severity: ≤ 8 severe, 9–12 moderate, 13–15 mild.

When is Glasgow Coma Scale (GCS) Calculator used?

Assess and trend consciousness in trauma, stroke and the critically ill. Record the EVM components.

What are the key clinical points for Glasgow Coma Scale (GCS) Calculator?

Always report components (e.g. E3V4M5), not just the total. Score the best response; if intubated, verbal = 1T. GCS ≤ 8 — consider a definitive airway.

What are the limits and cautions when using Glasgow Coma Scale (GCS) Calculator?

For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.

How is Glasgow Coma Scale (GCS) Calculator calculated in practice? Can you show a worked example?

Inputs: Eye opening 4 Spontaneous, Verbal response 5 Oriented, Motor response 6 Obeys commands → Result: GCS 15 /15(Breakdown: E4 V5 M6, Severity: Mild brain injury, Airway: Monitor; reassess for change.) Inputs: Eye opening 1 None, Verbal response 1 None, Motor response 1 None → Result: GCS 3 /15(Breakdown: E1 V1 M1, Severity: Severe brain injury, Airway: GCS ≤ 8: consider definitive airway protection.)

🧠

Run Glasgow Coma Scale (GCS) Calculator now

Score level of consciousness with the Glasgow Coma Scale (GCS) from eye, verbal and motor responses (3–15).

Open guideline tool →

For licensed clinicians. Not a substitute for clinical judgement.

Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

Related guideline tools

For use by licensed clinicians and clinical researchers. Computed locally in your browser — no data is uploaded. Not a substitute for clinical judgement.